Actos User Reviews

Actos - User Reviews

Actos User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Actos sorted by most helpful. Patient Discussions FAQs


Comment from: epiphany4z, 45-54 on Treatment for 6 months - 1 year (Patient) Published: February 15

30mg once a day for about 8 months. At First it brought my #s down, later they where all over the place. What I thought to be diabetes complication turned out to be actos side effects. swelling,weight gain, urgent need to urinate, sweet craving, tired all the time, pain,pain,pain, and more pain all my muscles, my legs, the bones in my feet and ankles. I have been off the drug for less than the month and my sugars have improved and nearly all symptoms are gone or rapidly improving. I do believe this drug was killing me. I know for sure it made my quality of life suck while I was on it, I feel reborn since I stopped taking it.

Related Reading: diabetes | actos

Comment from: Dr. Y, 65-74 Female on Treatment for 6 months - 1 year (Patient) Published: October 16

In about 6 months with Actos I have gained 15 pounds. I had been able to control my glucose level for nearly 6 years with diet and exercise before my levels increased. Actos gives me a range of readings from 94 to 140. I am eating less and exercising more than ever to NO avail. Additionally, I have had about a dozen days of low blood sugar. I would gladly go to something else if there is something better. I have given Actos a fair trial and am very disappointed. Does the maker NOT understand Type 2 diabetes at ALL? Weight gain as a side effect is ludicrous! Dr. Walter Yingling

Comment from: Freda, 55-64 on Treatment for 5-10 years Published: October 29

The one side effect that I hate is that over the years (almost immediately, and continuingly) I gained 50 lbs.--wasn't eating even 1/3 of what I used to eat. When it says in the side effects "may cause weight gain" it REALLY DOES, and I haven't been able to lose that weight.

Comment from: ashkman, 35-44 on Treatment for 2-5 years (Patient) Published: October 26

In two years taking actos not only I gained 25 pounds, but I also retaining water and having hard time to breath with swallon ankle and hands. I got off and not going back even if I die. I am seeking another med.

Comment from: corky, 65-74 Female on Treatment for 1-6 months (Patient) Published: October 21

sugar level droped from 120 to 108, but i gaind 20 pounds in two months need to get off actos

Comment from: Mom, 45-54 on Treatment for 2-5 years (Patient) Published: September 18

Actos helped me to smooth my glucose levels and to stay within normal ranges. I had some difficulties at first with gastrointestinal distress but after several months I was able to figure out how to manage by eating the right things.

Comment from: popajoe1209@aol.com, 65-74 Female on Treatment for less than 1 month (Patient) Published: September 24

i have just been placed on actos,but in reading the downside where there ig tooth problems and water retension.the tooth problem in what way is this a problem and is there another medication to take with much less downside.i also take glocavance too

Comment from: alaskalover58, 45-54 on Treatment for 6 months - 1 year (Patient) Published: November 23

I have been taking Actos for 10 months until Oct. 2008. My feet and ankles were so swollen I couldn't wear shoes or sandals, I hurt so bad. The end of Sept. I began having trouble breathing. Within 2 weeks I was gasping for air just sitting in a chair. I ended up in the hospital for a week the beginning of Oct. After numerous tests for CHF I was diagnosed with Paricardial Effussion (fluid in the sack surrounding my heart) inhibiting the hearts ability to function which could have killed me if I hadn't finally by passed my Dr. and went to the E.R. If you are on Actos, do your research. Keep after your Dr. if you experience swelling, shortness of breath, painful muscles and joints, and weight gain. I gained 43 lbs. in 10 months. I discontinued Actos on Oct. 5 and have lost 17 lbs. by doing nothing different except stopping the Actos. I had a repeat Echocardiogram a few days ago and the fluid around my heart is gone. This is serious folks. Be your best research person and read up on drugs you are prescribed. I will definitely be more cautious from now on. Deb

Comment from: dlecours, 25-34 Female on Treatment for 1-2 years (Patient) Published: July 27

After reading other reviews I am terrified. I have been on Actos for about 14 months. I have gained 50 lbs and am constantly tired and have muscle aches/pains all day long. It lowered my A1C for sure (well maybe just changing my diet did, but my Dr has given the credit to Actos). I have been convinced that I have something major causing these problems. Had Xrays CT Scans, etc. Nothing. I have had sinus and lung congestion problems even hacking up blood from time to time. Now I am starting to have shortness of breath. I have had a few instances of waking up feeling like I was sufficating because I couldn't breath. I couldn't even complete the basic functions of my job. I have tried to work out but can't go very long and have had little to no results for weight loss. I was a scholarship athlete in College and have always been in good or decent shape at worst. I never had a problem putting the work in at the gym but can't do it now. I am going to stop taking the drug and see what happens I have no doubt this is the cause for more problems than the little help of a lower A1C. I am up to 270+lbs. I would rather go off it and die than keep living this way. I can barely play softball or play with my nephews let alone have the energy to put into a girlfriend or work. This drug is evil and I think it is only a matter of time before the cat is out of the bag on how bad these side effects are. I have never liked the sue happy mentality of people now a days, but I am furious with my Dr and can't believe this drug is around you get paid a lot of money to make me feel better not worse. Of course it isn't about patients it is about money. I wish I would have known this a year ago. Oh my Drs response to my description of my symptoms and telling him I feel like I am just surviving daily at this point was I probably have Chronic Fatigue and there is no way to test for that. I wonder if he gets an all expenses paid vacation on the company that makes Actos?

Related Reading: Fatigue


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations